MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0671
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter in complaint was returned to zoll on 03/25/2016 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
It was reported that upon starting the solex catheter line, it began to fill with blood as the saline began to circulate.The patient was female, (b)(6) and was hospitalized for head injury and neuro fever.Blood coagulopathy results were available prior to initiation of therapy.A zoll solex catheter was inserted into the left subclavian vein, it is unknown if the insertion was difficult or smooth.The dwell time the catheter was 0-1 hours when the leak was discovered.The blood was observed circulating from the catheter and in the start-up-kit.The blood circulated within the circuit and began filling the saline priming bag.The system alarmed and went into standby mode.The system was stopped and the tubing clamped and removed from the catheter.There were no changes to the patient's vital signs or level of consciousness.To troubleshoot the issue, saline was inserted into the removed catheter it was reported that a leak was observed in the proximal end of the serpentine balloon.The treatment with the solex catheter was stopped immediately and the catheter was removed.They replaced it with a standard zoll catheter.The patient did no experience any adverse effects from this event.A chest x-ray was performed to assess for any injury, which confirmed no injury to the patient.Patient's vital signs remained stable before, during and after this event.No additional information was provided.
 
Additional Manufacturer Narrative
Two solex catheters (s/n (b)(4)) were returned to zoll (b)(4) on 03/25/2016 for evaluation.A visual inspection found no visual discrepancies or issues.All lumens flushed as intended.No leaks were noticed during flushing for both catheters.The returned catheters were connected to a pressurized inflation device.The device was pressurize up to 100psi, and a leak path was identified at the heat exchange membrane (at radiopaque marker) near proximal end of one catheter, while no leak was noted with another catheter.A tear was noted near the radiopaque marker for the leaked catheter.Following the test, all balloons deflated successfully without any issues.Device history record was reviewed for balloon bonding lot no 51660 found no nonconformities with the lot.Evaluation of the returned devices confirmed the customer reported issue as one solex catheter leaked at the heat exchange membrane near proximal end of catheter.The probable cause for the customer reported issue was due to user mishandling, including, but not limited to damage during device operation.

Brand Name
ZOLL IVTM SOLEX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5546255
Report Number3010617000-2016-00221
Device Sequence Number331703
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0671
Device Catalogue Number8700-0671-01
Device Lot Number56192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/04/2016
Supplement Report FDA Received Date06/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight70